MAUDE Adverse Event Report: SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST

SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST
Catalog Number 03.613.001
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: date of event is unknown.Device is an instrument and is not implanted / explanted.Device history records review was completed for part # 03.613.001, lot # 7632524.Manufacturing location: (b)(4), manufacturing date: oct 21, 2011.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tips of two (2) drill/tap and screw guides with post and the flanges are found bent on another drill/tap and screw guide with post.This was discovered during routine inspection.No procedure or patient involvement reported.This report is for one (1) drill/tap and screw guide with post.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation has been completed.A device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed for two of the three devices and unconfirmed for one device.Lot 8135100 was received without any observed bending; the distal alignment pin and the four distal prongs all appear inline.Lot 7632524 was received with one of the four distal tabs bent a few degrees away from the centerline of the cannulation.Lot 3719341 was received with the distal alignment pin bent a few degrees away from the centerline of the cannulation.The balance of each device shows surface wear consistent with use which would not impact functionality.Thus, the complaint condition is confirmed and consistent with the reported condition for two of the three devices (lots 7632524 and 3719341) and unconfirmed for one device (lot 8135100).Replication of the bent complaint condition is not applicable.The returned parts were determined to be suitable for their intended use when employed and maintained as recommended.No new malfunctions identified.The drill/tap and screw guide with post (03.613.001) is a component of the vectra, vectra-t and vectra-one systems and is one of nine drill guides available in the systems to aid in screw insertion.Relevant drawings were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The three position pins measured 1.77mm, 1.76mm (bent device), and 1.76mm (bent device) which are within the specification of 1.79mm +0/-0.03.The three outer diameters of the distal prongs, just distal to the slots, measured 6.88mm, 6.89mm (bent device), and 6.93mm which are within the specification of 6.9mm +/- 0.2.All dimensional inspections completed with calipers ca102p.No definitive root cause was able to be determined.The bent conditions are consistent with exposure to lateral forces above the permanent deformation limit of the device and outside the forces expected during intended use.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL/TAP AND SCREW GUIDE WITH POST
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6368459
Report Number3003875359-2017-10093
Device Sequence Number1251690
Product Code FZX
UDI-Device Identifier10705034714547
UDI-Public(01)10705034714547(10)7632524
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.001
Device Lot Number7632524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1